Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 22, 2022, 7:06 PM CST for 4 counties in Tennessee. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2022, 7:06 PM CST (01:06 UTC)
- Expired
- Feb 22, 2022, 9:00 PM CST
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Marshall County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 7:50 PM CST | FLASH FLOOD | 4 Wnw Minor Hill, TN | SEVERAL ROADS FLOODED AND CLOSED ACROSS SOUTHERN LAWRENCE COUNTY NEAR LEOMA, INCLUDING MOUNT ZION ROAD, IDAHO ROAD AND KELTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WGUS54 KOHX 230106
FFWOHX
TNC055-099-117-181-230300-
/O.NEW.KOHX.FF.W.0001.220223T0106Z-220223T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
706 PM CST Tue Feb 22 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Giles County in middle Tennessee...
Lawrence County in middle Tennessee...
Southern Marshall County in middle Tennessee...
Southeastern Wayne County in middle Tennessee...
* Until 900 PM CST.
* At 706 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceburg, Pulaski, Loretto, Collinwood, Ardmore, Cornersville,
St. Joseph, Elkton, Minor Hill, Ethridge, Goodspring, Leoma,
Prospect, Westpoint, Frankewing and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3500 8774 3518 8776 3537 8706 3538 8662
3536 8660 3533 8660 3531 8668 3525 8675
3526 8683 3499 8684
FLASH FLOOD...RADAR INDICATED
$$
Rose1 follow-up statement
090
WGUS74 KOHX 230257
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
857 PM CST Tue Feb 22 2022
TNC055-099-117-181-230307-
/O.EXP.KOHX.FF.W.0001.000000T0000Z-220223T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles TN-Lawrence TN-Marshall TN-Wayne TN-
857 PM CST Tue Feb 22 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CST THIS EVENING FOR
GILES, LAWRENCE, SOUTHERN MARSHALL AND SOUTHEASTERN WAYNE COUNTIES...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 AM CST Wednesday for a
portion of Middle Tennessee.
LAT...LON 3500 8774 3518 8776 3537 8706 3538 8662
3536 8660 3533 8660 3531 8668 3525 8675
3526 8683 3499 8684
$$
RoseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 5:53 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 22, 5:53 PM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 553 PM CST Tue Feb 22 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Showers and thunderstorms developed far earlier than CAMs/long term models suggested late in the day yesterday, with a line of storms running on outflow from earlier convection before sunrise. CAMs continue to struggle initiating on existing convection, and since showers and storms ran through the area much earlier, instability and warmer surface temps never materialized. However, ahead of the line of showers and storms, some warmer air and instability does exist, so the threat of damaging wind gusts from storms is not out of the question. The main threat remains though, and thats flooding. A steady rainfall after the initial heavy rain continues this afternoon, and additional development will continue ahead of the cold front now through the overnight hours as the front moves through. This will keep the flooding threat going, especially if any stronger updrafts develop, but even a steady moderate rain will be impactful to area creeks and rivers, as well as keep the soil drenched for the next round of rain moving in later on Wednesday. After a brief dry period Wednesday afternoon, the next round of rain will come in with shortwave activity aloft ahead of the larger trough in the western US. A warm front looks to move north and potential stall just to the north in KY or over northern zones. All models place the highest rainfall amounts north of I-40, where another 2 to 4 inches on top of what falls this afternoon and overnight. The rest of the mid state looks to get another 1 to 3 inches, but any shift in the warm front or even timing of the cold front moving through late Thursday into Friday. There may be enough moisture left over Friday morning for some snow to mix in on the backside of the precip, but dont have any accumulation in as there shouldnt be much snow and the ground should be warm enough to prevent even a dusting. Temps will cool Friday onward, and another Plains trough looks to impact the mid state Saturday night into Sunday. There may be a window for some sleet/freezing rain, but its still too early to make the call on precip type. Right now have the event starting out as rain late Saturday, transitioning to a rain/snow mix as well as some snow in the northern zones. Have very light accumulations in, but will need to see more cold air moving in sooner Saturday night. && .AVIATION... 00Z TAF DISCUSSION. Rain continues to impact the terminals with visibilities dropping at times. Rain will end from west to east slowly overnight as the surface cold front moves through the terminals. Cigs are expected to drop to MVFR/IFR overnight before improving to VFR by mid day Wednesday except at CSV where MVFR cigs will remain. Winds will shift to the northwest behind the front and eventually calm at or below 5 kts. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........Reagan
Hazardous weather outlook, Feb 22, 2:46 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 246 PM CST Tue Feb 22 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-232100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 246 PM CST Tue Feb 22 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Heavy rainfall possible through tonight which may lead to flooding/flash flooding across the mid state. Some strong to severe thunderstorms will be possible in far southern and southeastern zones this afternoon into the early evening with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall will again be possible Wednesday evening through Friday morning which may lead to additional flooding/flash flooding across the mid state. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, Feb 22, 5:28 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CST Tue Feb 22 2022
TNZ093>095-230000-
Lawrence TN-Wayne TN-Giles TN-
528 PM CST Tue Feb 22 2022
...Strong thunderstorms will impact portions of southeastern Wayne,
southern Lawrence and northern Giles Counties through 600 PM CST...
At 528 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to 10 miles north of
Underwood-Petersville. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, St. Joseph, Lynnville, Leoma,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8780 3507 8781 3542 8702 3521 8690
3500 8755
TIME...MOT...LOC 2328Z 246DEG 44KT 3520 8728 3502 8770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RoseLocal storm report, Feb 22, 6:03 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CST TUE FEB 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL LORETTO 35.08N 87.44W
02/22/2022 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
QUARTER SIZE HAIL OBSERVED ON THE NORTH SIDE
OF LORETTO.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:23 PM CST | River Flood Advisory | OHX | Bedford | 15 hr |
| Feb 22, 8:27 PM CST | River Flood Advisory | OHX | Perry | 5 hr |
| Feb 22, 8:35 PM CST | Areal Flood Advisory | OHX | Grundy | 96 min |
| Feb 22, 8:48 PM CST | River Flood Advisory | OHX | Davidson | 6 days |
| Feb 22, 9:36 PM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall | 2 hr |
| Feb 22, 10:18 PM CST | River Flood Warning | OHX | Hickman | 10 hr |
| Feb 22, 10:19 PM CST | River Flood Advisory | OHX | Davidson | 11 days |
| Feb 22, 10:41 PM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 4 days |
| Feb 22, 10:52 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 19 hr |
| Feb 23, 12:17 AM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 23, 12:35 AM CST | River Flood Warning | OHX | Cheatham | 11 hr |
| Feb 23, 1:08 AM CST | River Flood Warning | OHX | Hickman | 6 days |
| Feb 23, 1:22 AM CST | River Flood Warning | OHX | Humphreys | 6 days |
| Feb 23, 1:50 AM CST | River Flood Warning | OHX | Perry | 3 days |
| Feb 23, 2:31 AM CST | River Flood Advisory | OHX | Lawrence | 18 hr |
| Feb 23, 2:42 AM CST | River Flood Advisory | OHX | Giles | 30 hr |
| Feb 23, 2:57 AM CST | River Flood Advisory | OHX | Giles | 30 hr |
| Feb 23, 3:05 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 46 hr |
| Feb 23, 3:09 AM CST | River Flood Warning | OHX | Maury | 4 days |
| Feb 23, 3:19 AM CST | River Flood Advisory | OHX | Grundy | 15 hr |
| Feb 23, 7:42 AM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 23, 7:46 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Feb 23, 8:01 AM CST | River Flood Advisory | OHX | Hickman | 5 hr |
| Feb 23, 8:41 AM CST | River Flood Advisory | OHX | Perry, Wayne | 21 hr |
| Feb 23, 10:46 AM CST | River Flood Advisory | OHX | Montgomery | 119 min |
| Feb 23, 11:29 AM CST | River Flood Advisory | OHX | Cheatham | 4 hr |
| Feb 23, 12:44 PM CST | River Flood Warning | OHX | Montgomery | 16 hr |
| Feb 23, 12:53 PM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 64 hr |
| Feb 23, 12:55 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 8 hr |
| Feb 23, 1:00 PM CST | River Flood Advisory | OHX | Stewart | 6 days |
| Feb 23, 1:41 PM CST | Flood Watch | OHX | Cannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 24 more | 37 hr |
| Feb 23, 3:32 PM CST | River Flood Advisory | OHX | Marshall | 49 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.